Alert archive / South Carolina / Special Marine Warnings in 2021
Special Marine Warning 39, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at Jun 15, 2021, 9:42 PM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 9:42 PM EDT (01:42 UTC)
- Expired
- Jun 15, 2021, 10:18 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted.
322
WHUS52 KCHS 160142
SMWCHS
AMZ330-160230-
/O.NEW.KCHS.MA.W.0039.210616T0142Z-210616T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Charleston SC
942 PM EDT Tue Jun 15 2021
The National Weather Service in Charleston has issued a
* Special Marine Warning for...
Charleston Harbor...
* Until 1030 PM EDT.
* At 942 PM EDT, strong thunderstorms were located along a line
extending from 8 nm northwest of Wappoo Cut to Charleston Harbor
Entrance, moving east at 20 knots.
HAZARD...Wind gusts 35 knots or greater and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Wappoo Cut... Crab Bank...
Castle Pinkney... Charleston Harbor Entrance...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3276 7982 3275 7984 3275 7986 3270 7988
3271 7990 3277 7999 3280 7997 3284 7996
3284 7995 3285 7990
TIME...MOT...LOC 0142Z 274DEG 21KT 3285 8010 3272 7989
HAIL...<.75IN
WIND...>34KTS
$$1 follow-up statement
753
FZUS72 KCHS 160218
MWSCHS
Marine Weather Statement
National Weather Service Charleston SC
1018 PM EDT Tue Jun 15 2021
AMZ330-160228-
/O.CAN.KCHS.MA.W.0039.000000T0000Z-210616T0230Z/
1018 PM EDT Tue Jun 15 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Charleston Harbor...
The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.
LAT...LON 3276 7982 3275 7984 3275 7986 3270 7988
3271 7990 3277 7999 3280 7997 3284 7996
3284 7995 3285 7990
TIME...MOT...LOC 0217Z 274DEG 21KT 3284 7985 3271 7964
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Jun 15, 9:03 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 15, 9:03 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
903 PM EDT Tue Jun 15 2021
.SYNOPSIS...
A cold front will move offshore tonight. High pressure will
build across the Southeast U.S on Wednesday and will remain
through Friday. Unsettled weather is expected this weekend into
early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe Thunderstorm Watch 274 has expired. The risk for
organized severe tstms has largely ended. A risk for heavy rain
will persist over parts of the Charleston Metro Area which
certainly is not needed, especially in West Ashley, James Island
and Downtown Charleston.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A cold front will stall south of the region Wednesday afternoon
while high pressure builds in behind it. Much drier air will be
present over the forecast area as high pressure builds in, with some
models showing mid-level RH values 15 to 40%. Forecast soundings
show a profound capping inversion each afternoon across the forecast
area, which would prevent any showers from forming, even with the
assistance of the sea breeze. However, there is a low chance of a
stray shower forming over southern GA where there is a hint of some
higher mid-level moisture transport. High temperatures will range
from the upper 80s in inland SC to the low 90s in inland GA, with
mid 80s along the beaches. Low temperatures will dip into the mid to
upper 60s inland and low 70s along the beaches.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will slowly build away from the southeastern states
overnight Friday and into early Saturday. Low pressure, currently
located in the Bay of Campeche, is expected to approach the region
this weekend. Timing and placement of the low is very uncertain, and
models are not in agreement. However, it looks like deeper moisture
will reach the forecast region sometime Sunday which could bring
increased rain chances. High temperatures will generally be in
the upper 80s to low 90s and low temperatures in the 70s.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
VFR, but VCTS may need to be included at the terminals 00-02z.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Tonight: A cold front will push through the area after midnight with
a pre- frontal surge likely pushing gusts to 25-30 kt and seas
to 6 ft, mostly in the GA waters but also likely into the
southern SC nearshore waters. Thus, Small Craft Advisories are
out for these areas. Mariners should also be alert for some
strong storms likely moving offshore this evening, mostly north
of Edisto Beach, which could produce winds over 50 kt and large
hail.
Wednesday through Friday: No marine concerns for the period.
Northerly winds will prevail on Wednesday and Thursday, becoming
southerly on Friday. Winds will be less than 15 knots and seas 2 to
4 feet.
Saturday and Sunday: An area of low pressure currently located over
the Bay of Campeche will approach the region this weekend. This
will bring the risk of increased southwesterly winds and gusts.
There is much forecast uncertainty with the timing and
placement of the low. At this point conditions appear to stay
below Small Craft Advisory level.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for AMZ352-354-
374.
&&Hazardous weather outlook, Jun 15, 8:57 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 857 PM EDT Tue Jun 15 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>049-051-170100- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Coastal Jasper- 857 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ050-052-170100- Charleston-Tidal Berkeley- 857 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Heavy Rain: There will be a risk for minor flooding through midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Jun 15, 8:56 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 3 SSW SHADOWMOSS 32.81N 80.10W
06/15/2021 CHARLESTON SC PUBLIC
THE PUBLIC REPORTED 2 TREES APPROXIMATELY 1 FOOT IN
DIAMETER SNAPPED 10 FEET OFF THE GROUND NEAR THE
INTERSECTION OF BIMIMI DRIVE AND BLUEWATER WAY.
&&
EVENT NUMBER CHS2100255
DPBLocal storm report, Jun 15, 9:12 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 4 NNW MONCKS CORNER 33.25N 80.04W
06/15/2021 M62 MPH BERKELEY SC OFFICIAL NWS OBS
MEASURED BY NWS WIND EQUIPMENT ALONG THE SOUTH SIDE OF
LAKE MOULTRIE.
&&
EVENT NUMBER CHS2100256Local storm report, Jun 15, 9:13 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
913 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 1 SE JAMES ISLAND 32.72N 79.92W
06/15/2021 E1.00 INCH CHARLESTON SC PUBLIC
THE PUBLIC REPORTED QUARTER SIZE HAIL NEAR LIGHTHOUSE
POINT.
&&
EVENT NUMBER CHS2100257
DPBLocal storm report, Jun 15, 9:19 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM MARINE TSTM WIND 2 WSW FOLLY BEACH 32.64N 79.97W
06/15/2021 M46 MPH CHARLESTON SC MESONET
THE WEATHERFLOW SITE AT FOLLY SOUTH END MEASURED A WIND
GUST OF 40 KNOTS.
&&
EVENT NUMBER CHS2100258Local storm report, Jun 15, 9:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG 1 WNW HARDEEVILLE 32.30N 81.10W
06/15/2021 JASPER SC PUBLIC
THE PUBLIC REPORTED A TREE DOWN ON CHURCH ROAD.
&&
EVENT NUMBER CHS2100259
DPBLocal storm report, Jun 15, 9:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 SSW NORTH CHARLESTON 32.83N 79.99W
06/15/2021 CHARLESTON SC SOCIAL MEDIA
A TREE WAS REPORTED DOWN NEAR RIVER REACH WAY.
&&
EVENT NUMBER CHS2100260The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:02 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 37 min |
| Jun 15, 8:16 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Jun 15, 8:21 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 15, 8:43 PM EDT | Special Weather Statement | CHS | Dorchester | 32 min |
| Jun 15, 10:16 PM EDT | Special Marine Warning | CHS | 49 min | |
| Jun 15, 10:21 PM EDT | Areal Flood Advisory | CHS | Charleston | 114 min |
| Jun 15, 10:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 64 min |
| Jun 15, 10:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 16, 4:28 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Jun 16, 5:27 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 16, 5:44 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Jun 16, 5:46 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 89 min |
| Jun 16, 6:15 PM EDT | Special Marine Warning | CHS | 90 min | |
| Jun 15, 10:18 PM EDT | Special Weather Statement | CHS | Effingham | 27 min |
| Jun 15, 10:56 PM EDT | Special Weather Statement | CHS | Chatham | 19 min |
Nearby
Special Marine Warnings in South Carolina, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.